Alert archive / North Dakota / Wind Chill Advisories in 2015

Wind Chill Advisory 18, NWS Grand Forks, ND

February 26, 20159 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Feb 26, 2015, 2:38 PM CST for 9 counties in Minnesota; 17 counties in North Dakota. It took effect at Feb 26, 2015, 8:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2015, 2:38 PM CST (20:38 UTC)
In effect from
Feb 26, 2015, 8:00 PM CST
Expired
Feb 27, 2015, 9:36 AM CST
In force
14 hr
Issued by
NWS Grand Forks, ND
All 26 counties

Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 19 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WWUS43 KFGF 262038
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
238 PM CST THU FEB 26 2015


MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-271600-
/O.NEW.KFGF.WC.Y.0018.150227T0200Z-150227T1600Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...
WAHPETON...ADAMS
238 PM CST THU FEB 26 2015

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM CST FRIDAY. 

* TIMING...8 PM TONIGHT THROUGH 10 AM FRIDAY

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

DTR
4 follow-up statements
328 
WWUS43 KFGF 270231
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
831 PM CST THU FEB 26 2015

MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-271600-
/O.CON.KFGF.WC.Y.0018.000000T0000Z-150227T1600Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...
WAHPETON...ADAMS
831 PM CST THU FEB 26 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY. 

* TIMING...8 PM TONIGHT THROUGH 10 AM FRIDAY

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL COMBINE
TO GENERATE LOW WIND CHILLS. THE LOW WIND CHILLS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
129 
WWUS43 KFGF 270549
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1149 PM CST THU FEB 26 2015

MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-271600-
/O.CON.KFGF.WC.Y.0018.000000T0000Z-150227T1600Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...
WAHPETON...ADAMS
1149 PM CST THU FEB 26 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY. 

* TIMING...8 PM TONIGHT THROUGH 10 AM FRIDAY

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL COMBINE
TO GENERATE LOW WIND CHILLS. THE LOW WIND CHILLS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
614 
WWUS43 KFGF 271055
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
455 AM CST FRI FEB 27 2015

MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-271600-
/O.CON.KFGF.WC.Y.0018.000000T0000Z-150227T1600Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...
WAHPETON...ADAMS
455 AM CST FRI FEB 27 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* TIMING...THROUGH 10 AM TODAY

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL COMBINE
TO GENERATE LOW WIND CHILLS. THE LOW WIND CHILLS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
359 
WWUS43 KFGF 271536
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
936 AM CST FRI FEB 27 2015


MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-271645-
/O.CAN.KFGF.WC.Y.0018.000000T0000Z-150227T1600Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...
WAHPETON...ADAMS
936 AM CST FRI FEB 27 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL ADVISORY. 

WIND CHILLS ARE QUICKLY WARMING THIS MORNING...SO THE ADVISORY HAS
BEEN CANCELLED.

$$
DK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 26, 2:36 PM CST, 2 minutes earlier.

Area forecast discussion, Feb 26, 2:36 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
236 PM CST THU FEB 26 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 228 PM CST THU FEB 26 2015

HIGH PRESSURE IN EASTERN MONTANA THIS AFTN WILL TRACK SOUTHEAST
THROUGH SOUTH DAKOTA AND INTO IOWA TONIGHT. SKIES CLEAR TONIGHT
BUT ENOUGH OF A GRADIENT ON THE NORTH SIDE OF THE HIGH TO CONTINUE
5-7 KT WIND IN ERN ND/RRV WHILE EASTERN FCST AREA GOES
LIGHT/VARIABLE. TONIGHT WILL SEE LOW TEMPS A BIT WARMER THAN LAST
NIGHT IN MOST AREAS AS THE COLDEST 925 MB WINDS SHIFT SOUTH OF THE
AREA. BUT ENOUGH COOLING AND WIND TO SEND WIND CHILLS OVERNIGHT
INTO EARLY FRIDAY BACK INTO THE -25F TO -35F RANGE IN ERN ND/RRV
SO ANOTHER WC ADVISORY WILL BE ISSUED. COORD WITH
ABR/MPX/BIS/DLH. NO ISSUANCE IN FAR EASTERN FCST AREA AS
DLH/MPX/ABR NOT ISSUING ONE DUE TO LIGHT WINDS.

A BIT WARMER AGAIN ON FRIDAY WITH SUNSHINE AS WARMER 850MB/925MB
AIR DROPS SOUTH. SHOULD REACH THE TEENS FOR HIGHS. NOT AS COLD FRI
NIGHT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 228 PM CST THU FEB 26 2015

SATURDAY WILL BE A MILDER DAY AS A WEAK SURFACE TROUGH DROPS
SOUTHEAST INTO ERN ND SAT AFTN AND THEN PUSHES EAST SAT EVE.
MODELS INDICATE A SURGE IN 850 MB MOISTURE INTO NW MN AHD OF
TROUGH SAT MID AFTN-EVE BEFORE DRIER AIR MOVES EAST. ENOUGH
MOISTURE TO WARRANT A LOW POP FOR -SN IN PARTS OF NW MN...MAINLY
BDE-BJI-PKD AREAS. COOLING BEHIND THIS TROUGH FOR SUNDAY WITH SOME
SUN AND A FAVORABLE WEST WIND EXPECT TO SEE HIGH TEMPS LOWER 20S
IN MOST AREAS.

SUNDAY NIGHT THROUGH WEDNESDAY...MODELS IN GOOD AGREEMENT THIS RUN
AND WENT WITH A BLENDED SOLN FOR THIS PACKAGE. OVERALL PATTERN
REMAINS TRANSITORY. THE CENTER OF HIGH PRESSURE IS FORECAST TO BE
OVER IOWA WITH THE RIDGE AXIS EXTENDING BACK NW ACROSS ND INTO SRN
SASK. WITH NW FLOW ALOFT EXPECT THE RIDGE TO CONTINUE MOVING SE
RAPIDLY...WITH RETURN FLOW DEVELOPING BRINGING BREEZY AND WARMER
CONDITIONS TO THE REGION BY MONDAY NIGHT.

ANOTHER UPPER LEVEL WAVE IS EXPECTED TO MOVE S OUT OF CANADA BY
EARLY TUES MORNING. AN ASSOCIATED COLD FRONT WITH A STRONG COLD AIR
PUSH WILL CROSS THE AREA...BRINGING CHANCES FOR PCPN AND DROPPING
TEMPS BACK TO WELL BELOW NORMAL THRU THE END OF THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1255 PM CST THU FEB 26 2015

VFR CONDITIONS WILL PREDOMINATE AT THE TAF SITES THRU THE PERIOD AS
ARCTIC HIGH PRESSURE REMAINS IN CONTROL. WINDS WILL BE LIGHT IN A
WEAK PRESSURE GRADIENT...WITH A NORTH TO NORTHWEST COMPONENT EARLY
BEFORE BECOMING MORE WESTERLY AS THE RIDGE BEGINS TO SHIFT SE INTO
THE CENTRAL PLAINS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 10 AM CST FRIDAY
     FOR NDZ006>008-014>016-024-026>030-038-039-049-052>054.

MN...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 10 AM CST FRIDAY
     FOR MNZ001>005-007-008-013>015-029.

&&

SHORT TERM...RIDDLE
LONG TERM...HOPKINS/RIDDLE
AVIATION...HOPKINS
Hazardous weather outlook, Feb 26, 6:00 AM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
600 AM CST THU FEB 26 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-271200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
600 AM CST THU FEB 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

HAZARDOUS WIND CHILLS ARE DOWN INTO THE 25 TO 40 BELOW RANGE
ACROSS THE REGION THIS MORNING. AFTER A BRIEF PERIOD OF
IMPROVEMENT THIS AFTERNOON WIND CHILLS TONIGHT WILL ONCE AGAIN
FALL INTO THE 25 TO 40 BELOW RANGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

Nearby

Wind Chill Advisories in North Dakota, 2015Wind Chill Advisories in Minnesota, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.